Alert archive / South Carolina / Dense Fog Advisories in 2021
Dense Fog Advisory 9, NWS Columbia, SC
NWS Columbia, SC issued this dense fog advisory at Feb 22, 2021, 8:43 PM EST for 13 counties in South Carolina. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2021, 8:43 PM EST (01:43 UTC)
- Expired
- Feb 23, 2021, 12:00 AM EST
- In force
- 3 hr
- Issued by
- NWS Columbia, SC
Counties Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, Richland County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 29 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -211 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
658 WWUS72 KCAE 230143 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 843 PM EST Mon Feb 22 2021 SCZ016-021-022-027>031-035>038-041-115-116-230500- /O.NEW.KCAE.FG.Y.0009.210223T0143Z-210223T0500Z/ Chesterfield-Fairfield-Kershaw-Lexington-Richland-Lee-Aiken- Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- Including the cities of Cheraw, Pageland, Winnsboro, Winnsboro Mills, Camden, Lugoff, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, North Augusta, Sumter, Barnwell, Williston, Blackville, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill 843 PM EST Mon Feb 22 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central South Carolina. * WHEN...Until midnight EST tonight. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
1 follow-up statement
005 WWUS72 KCAE 230507 NPWCAE URGENT - WEATHER MESSAGE National Weather Service Columbia SC 1207 AM EST Tue Feb 23 2021 SCZ016-022-028-029-031-036>038-041-230900- /O.EXP.KCAE.FG.Y.0009.000000T0000Z-210223T0500Z/ /O.NEW.KCAE.FG.Y.0010.210223T0507Z-210223T0900Z/ Chesterfield-Kershaw-Richland-Lee-Sumter-Orangeburg-Calhoun- Clarendon-Bamberg- Including the cities of Cheraw, Pageland, Camden, Lugoff, Columbia, Bishopville, Sumter, Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg, and Denmark 1207 AM EST Tue Feb 23 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM EST EARLY THIS MORNING... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of central South Carolina. * WHEN...Until 4 AM EST early this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ SCZ021-027-030-035-115-116-230615- /O.EXP.KCAE.FG.Y.0009.000000T0000Z-210223T0500Z/ Fairfield-Lexington-Aiken-Barnwell-Northern Lancaster- Southern Lancaster- Including the cities of Winnsboro, Winnsboro Mills, Seven Oaks, West Columbia, Cayce, Lexington, Red Bank, Oak Grove, Aiken, North Augusta, Barnwell, Williston, Blackville, Indian Land, Lancaster, Elgin, and Lancaster Mill 1207 AM EST Tue Feb 23 2021 ...DENSE FOG ADVISORY HAS EXPIRED... The majority of the dense fog has moved off to the east. Some patchy dense fog is still possible for the next hour or two. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this dense fog advisory went out at Feb 22, 8:10 PM EST, 33 minutes earlier.
Area forecast discussion, Feb 22, 8:10 PM EST, 33 minutes before
Area Forecast Discussion National Weather Service Columbia SC 810 PM EST Mon Feb 22 2021 .SYNOPSIS... A dry cold front will cross the area this evening, then high pressure and dry air returns tonight through Thursday. Chance of showers will return Thursday night through the weekend as Gulf moisture overspreads the area. && .NEAR TERM /UNTIL 7 AM TUESDAY MORNING/... Showers are now well offshore along with much of the cloud coverage. While there has been plenty of drying through upper and mid levels, there is still abundant lower level moisture as dry air behind the front has yet to make it into the Midlands and most of the CSRA. Because of this, some shallow fog has developed mainly across the northern and central Midlands. High res model consensus has dry air moving from Georgia into the CSRA and western Midlands by 04z and slowly moving into the coastal plain by 06-07z. Currently have fog sticking around until this time, but may see some patchy fog lingering in the northernmost counties until later in the morning. As cold air continues to advect into the region, expect lows in the mid to upper 30s along with clear skies. && .SHORT TERM /7 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... The weather in the Short term should be rather benign and generally dry. High pressure builds in on Tuesday behind the front. Then another weak front moves in Wednesday night into Thursday, but with limited moisture to work with, this will be a dry passage. That front moves through then generally stalls out south of the forecast area into the weekend. Highs will be in the 60s each day, with overnight lows in the 30s Tuesday night, then moderating into the 40s both Wednesday and Thursday night. && .LONG TERM /FRIDAY THROUGH MONDAY/... The front that had stalled out south of the area will have areas of low pressure developing and moving along its boundary Friday and through the weekend. Upper flow turns more southwesterly, and this should bring Gulf moisture northward and over the front. Rain chances will increase during the weekend, but with much uncertainty as the models do still show some variations. && .AVIATION /01Z TUESDAY THROUGH SATURDAY/... Cold front crossing eastern GA at 00z will slowly cross the TAF sites through 06z. Light wind along with dry air aloft and moist airmass in the low levels is allowing fog to develop this evening. Will include MVFR/IFR restrictions in fog through 06z...then clear skies and light westerly winds. By 09z, model soundings show a 30 to 35-knot low-level jet. Have continued LLWS 09z-15z. Once the nocturnal inversion breaks, west winds increase 10 to 15 knots with gusts 20 to 25 knots. Winds will diminish around sunset. EXTENDED AVIATION OUTLOOK...Restrictions possible Thursday night through Saturday as Gulf moisture returns ahead of the next storm system. && .HYDROLOGY... River and reservoir levels are expected to continued falling. Several area rivers will remain above minor flood stage over the next couple days. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Feb 22, 3:50 AM EST, 16 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 350 AM EST Mon Feb 22 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 230900- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 350 AM EST Mon Feb 22 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 12:07 AM EST | Dense Fog Advisory | CAE | Bamberg, Calhoun, Chesterfield, Clarendon, Kershaw, Lee and 2 more | 3 hr |
Nearby
Dense Fog Advisories in South Carolina, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.